Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 69, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 18, 2017, 3:43 AM EDT. It took effect at Oct 18, 2017, 10:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2017, 3:43 AM EDT (07:43 UTC)
- In effect from
- Oct 18, 2017, 10:00 AM EDT
- Expired
- Oct 19, 2017, 4:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
895 WHUS73 KIWX 180743 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 343 AM EDT WED OCT 18 2017 LMZ043-046-181545- /O.NEW.KIWX.SC.Y.0069.171018T1400Z-171019T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 343 AM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EDT THURSDAY... * WINDS...SOUTH TODAY VEERING SOUTHWEST TONIGHT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES...INCREASING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
800 WHUS73 KIWX 181440 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1040 AM EDT WED OCT 18 2017 LMZ043-046-182245- /O.CON.KIWX.SC.Y.0069.000000T0000Z-171019T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1040 AM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTH TODAY VEERING SOUTHWEST TONIGHT 10 TO 20 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES...INCREASING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
881 WHUS73 KIWX 182027 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 427 PM EDT WED OCT 18 2017 LMZ043-046-190430- /O.CON.KIWX.SC.Y.0069.000000T0000Z-171019T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 427 PM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 30 KNOTS. * WAVES...2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
867 WHUS73 KIWX 190231 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1031 PM EDT WED OCT 18 2017 LMZ043-046-190800- /O.CON.KIWX.SC.Y.0069.000000T0000Z-171019T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1031 PM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 1:05 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Oct 18, 1:05 AM EDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 105 AM EDT Wed Oct 18 2017 .SYNOPSIS... Issued at 755 PM EDT Tue Oct 17 2017 An upper level ridge will build into the region and bring mild temperatures to the area over the next several days. Highs in the 65 to 70 degree range will moderate into the lower to middle 70s by this weekend. Chances for rain increase Saturday night ahead of a strong cold front that will bring much colder weather to the area early next week. && .SHORT TERM...(This Evening through Wednesday) Issued at 344 PM EDT Tue Oct 17 2017 Return flow will continue through Wednesday as the center of a large high pressure area drifts to the mid-Atlantic Seaboard. After winds of 5 to 10 mph tonight, winds will increase Wednesday with daytime heating and mixing to 10 to 20 mph with some gusts above 25 mph by afternoon. Very limited moisture will be available for clouds, so clear to mostly clear conditions will prevail. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 344 PM EDT Tue Oct 17 2017 Several more warm and dry days are ahead as an upper level ridge builds toward the Ohio River Valley. Temperatures should rise at least 10 degrees above normal at times through the end of the week. The pattern should start to break down by late this weekend as a large upper level trof becomes negatively tilted toward the Upper Great Lakes region. It looks like the colder air will come in 2 stages, with the secondary and stronger cold front moving across the area Monday night. Favor the GFS handling of this system that has been reasonably consistent since Monday morning. After coordinating with neighboring offices, have lowered Tuesday high temperatures of the model blend significantly given very chilly air with 850 mb temps near 0C per GFS and EC and given clouds and showers. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1234 AM EDT Wed Oct 18 2017 VFR conditions to prevail through the period and beyond. Mixing of somewhat stronger wind fields aloft will occur once inversion is lost with some gusts near 20 kts. Quick loss of gustiness will occur after 00Z. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...Skipper LONG TERM...Skipper AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.